Set-Valued Analysis

, Volume 10, Issue 1, pp 1–14 | Cite as

On a Multivalued Version of the Sharkovskii Theorem and its Application to Differential Inclusions

  • J. Andres
  • J. Fišer
  • L. Jüttner


Motivated by the applications to differential equations without uniqueness conditions, we separately prove multivalued versions of the celebrated Sharkovskii and Li–Yorke theorems. These are then applied, via multivalued Poincaré operators, to Carathéodory differential inclusions. Thus, besides another, infinitely many subharmonics of all integer orders can be obtained. Unlike in the single-valued case, for example, period three brings serious obstructions. Three counter-examples, related to these complications, are therefore presented as well. In a multivalued setting, new phenomena are so exhibited.

Sharkovskii theorem Li–Yorke theorem periodic orbits subharmonics multivalued version differential inclusions multiplicity results 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andres, J.: On the multivalued Poincaré operators. Topol. Methods Nonlinear Anal. 10(1) (1997), 171-182.Google Scholar
  2. 2.
    Alseda, L., Balibrea, F., Llibre, J. and Misiurewicz, M. (eds): Thirty Years after Sharkovskii's Theorem: New Perspectives, Proc. Conf. Murcia, Spain, 13–18 June, 1994. Reprint of the Internat. J. Bifur. Chaos Appl. Sci. Engrg. 5(5) (1995).Google Scholar
  3. 3.
    Bader, R., Gabor, G. and Kryszewski, W.: On the extension of approximations for set-valued maps and the repulsive fixed points, Boll. Un. Mat. Ital. B (7) 10 (1996), 399-416.Google Scholar
  4. 4.
    Bielawski, R., Gorniewicz, L. and Plaskacz, S.: Topological approach to differential inclusions on closed subsets of ℝn, Dynam. Report. Expositions Dynam. Systems (N.S.) 1 (1992), 225-250.Google Scholar
  5. 5.
    Gó rniewicz, L.: Homological methods in fixed-point theory of multi-valued maps. Diss. Math. 129 (1976), 1-71.Google Scholar
  6. 6.
    Hartman, P.: Ordinary Differential Equations, Wiley, New York, 1964.Google Scholar
  7. 7.
    Jarník, J. and Kurzweil, J.: Integral of multivalued mappings and its connection with differential relations, Časopis Pěst. Mat. 108 (1983), 8-28.Google Scholar
  8. 8.
    Krasnosel'skii, M. A.: The Operator of Translation Along Trajectories of Ordinary Differential Equations, Amer. Math. Soc., Providence, 1968.Google Scholar
  9. 9.
    Li, T. and Yorke, J.: Period three implies chaos, Amer. Math. Monthly 82 (1975), 985-992.Google Scholar
  10. 10.
    Pliss, V. A.: Nonlocal Problems of the Oscillation Theory, Nauka, Moscow, 1964 (Russian).Google Scholar
  11. 11.
    Robinson, C.: Dynamical Systems (Stability, Symbolic Dynamics, and Chaos), CRC Press, Boca Raton, 1995.Google Scholar
  12. 12.
    Sharkovskii, A. N.: Coexistence of cycles of a continuous map of a line into itself, Ukrainian Math. J. 16 (1964), 61-71 (Russian).Google Scholar
  13. 13.
    Yoshizawa, T.: Stability Theory and the Existence of Periodic and Almost Periodic Solutions, Springer, Berlin, 1975.Google Scholar

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • J. Andres
    • 1
  • J. Fišer
    • 1
  • L. Jüttner
    • 1
  1. 1.Department of Mathematical Analysis, Faculty of SciencePalacký UniversityOlomouc–HejčínCzech Republic

Personalised recommendations